# SDR 97ZZZX3752

- Difficulty date: July 9, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N4501B
- Make and model: Piper PA-31-350
- Aircraft serial: 318052168
- System (JASC): 2913 · Hydraulic Pump (Electric/Engine), Main
- Part: Hyd Power Pack
- Part number: WTC21351
- Condition: Malfunction
- Location: Solenoid/Valves
- Component: Wiebel
- Stage of operation: CR
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

EN ROUTE, PILOT REPORTS THE GEAR SELECTOR HANDLE NEVER RETURNED TO NEUTRAL.  THE CIRCUIT BREAKER WAS OPEN AND (RED) GEAR UNSAFE LIGHT WAS ON.  NO EMERGENCY ACTIONS, PILOT RETURNED SELECTOR TO NEUTRAL, RESET CIRCUIT BREAKER AND FLEW AT GEAR EXTENSION SPEED UNTIL LANDING.  RED LIGHT REMAINED ON DURING FLIGHT, AND THE PILOT REPORTED THE INNER GEAR DOORS MAY NOT HAVE CLOSED FULLY.  GEAR FUNCTIONED NORMALLY DURING EXTENSION.  INSPECTION REVEALS THE GEAR DOOR SOLENOID HAD FAILED, OPENING THE CIRCUIT BREAKER AND, THUS SPRING LOADING SOLENOID VALVE OPEN.  REPLA CEMENT OF COMPLETE POWER PACK ASSY WAS NECESSARY BECAUSE THE CAUSE OF THE SOLENOID FAILURE COULD NOT BE ISOLATED.
